Arkansas, 2003Flash Flood in Arkansas, September 2, 2003
September 2, 2003 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 2, 9:15 AM CST, 30 minutes earlier.
Area forecast discussion, Sep 2, 9:15 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT TUE SEP 2 2003
FRONT HASNT MOVED MUCH SINCE YESTERDAY...NEAR AN IND-PAH-FSM
LINE. REMNANTS OF GRACE NOW PRETTY MUCH JUST A SHEAR AXIS
FROM SE MO TO SW AR. HEAVIEST RAIN APPEARS TO BE OVER SE MO
AND WRN KY...STRETCHING BACK INTO NE AR. LOOKS LIKE THERE IS A
PRETTY GOOD BREAK IN HEAVY PRECIP ACROSS AR. WILL STILL LET FLOOD
WATCH RIDE TILL 4 PM PER MORNING PACKAGE.
CU FIELD REDEVELOPING OVER ERN HALF OF CWA...WHERE SKIES HAD
CLEARED. EXPECT SIMILAR SCENARIO TO PAST FEW DAYS OVER THESE
AREAS WITH DIURNAL PRECIP DEVELOPMENT.
MODELS BRING COLD FRONT THROUGH MEM 12-18Z WEDNESDAY...THEN THINGS
DRY OUT AFTER THAT. OVERALL...FORECAST/GRIDS ARE IN PRETTY GOOD
SHAPE. WILL NEED TO DO AN UPDATE FOR THE ZFP...MAINLY JUST TO TAKE
CARE OF MORNING/AFTN WORDING. WILL DO THIS BETWEEN 16 AND 17Z.
.MEG...FLOOD WATCH TODAY FOR THE MISSOURI BOOTHEEL AND MOST OF
NORTHEAST ARKANSAS.
WAGNERHazardous weather outlook, Sep 2, 3:28 AM CST, 6 hours 17 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-030900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
428 AM CDT TUE SEP 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT FOR MOST OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL TODAY. THE REMNANTS OF TROPICAL STORM GRACE WILL
MOVE NORTHEAST ALONG A COLD FRONT ACROSS ARKANSAS AND SOUTHEAST
MISSOURI. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES CAN BE EXPECTED IN NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THESE RAINFALL AMOUNTS COULD CAUSE FLOODING OF LOW LYING
AREAS AND FLOODING OF RIVERS AND STREAMS. HEAVY RAIN IS POSSIBLE
OVER NORTHWEST TENNESSEE TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
JCL
Flash Flood, Randolph
- When
- September 2, 9:45 AM CST to 11:00 AM CST
- Where
- Randolph County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.342, -91.028 (the zone’s center; the record gives no point)
Several roads became impassable due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, September 2, 2003$300,000 · 6 events
- Lightning Strike in Florida, September 2, 2003$200,000 · 1 event
- Damaging Wind in Arizona, September 2, 2003$200,000 · 70 kt wind · 1 event
- Flash Flood in California, September 2, 2003$60,000 · 1 event
- Flash Flood and Hail in California, September 2, 2003$50,000 · 1.25 in hail · 2 events
- Flash Flooding in Arkansas, September 2, 20033 injured · 4 events
- Flood in Ohio, September 2, 2003$20,000 · 1 event
- Flash Flooding in Texas, September 2, 2003$15,000 · 3 events
- Hail and Damaging Winds in Virginia, September 2, 2003$1,000 · 1 in hail · 7 events
- Flooding in Ohio, September 2, 2003$10,000 · 5 events
- Flash Flooding in Arkansas, September 2, 20033 events
- Flash Flooding in Missouri, September 2, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374704.